Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Lipodystrophy and WastingLipodystrophy and Wasting
          
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Testosterone Deficiency
Jan 10, 2000

After being on Testosteron injections of 200 mg. every 2 week for about 4 years now, my level has remained abnormaly low for 12 weeks. Last report it was 165 total test. My doctor also prescribes Testoderm tts patch to use after the first week as a back up. My body doesn't seem to absorbe the testoterone and I wonder what can be done to get my levels back to normal as well as my body's own production of testosterone to function. Any information I can present to my doctor would be much appreciated. Also, I have heard of a intramuscular injection of human chorionic gonadotropin (HCG) which might help boost my own natural testosterone production. Any information about this product would be helpful. Thanks so much.

Response from Dr. Dieterich

Unfortunately, I have never seen HCG work in HIV patients. It does seem to help in the weight lifters who have used testosterone,but HIV is different. Some people just need more testosterone. I would increase your dose to weekly injections of 200 and if that doesn't work, then try 300 per week and check the trough level(before your next injection. Good Luck! Douglas T. Dieterich, M.D.


Previous
PROTRUDING VEINS
Next
Any studies on using steroids to fight Lipodystrophy

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement